Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 46, NWS Louisville, KY

May 26, 2004Logan County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 26, 2004, 5:11 PM CDT for Logan County, Kentucky. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2004, 5:11 PM CDT (22:11 UTC)
Expired
May 26, 2004, 5:45 PM CDT
In force
34 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Logan County, KY

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 11:25 AM CDTSevere Thunderstorm WatchSPC7 hr
May 26, 3:25 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.2 hours before the alert went out and 348 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2004-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1081 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2004-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1081 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.3
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

522 
WUUS53 KLMK 262211
SVRLMK
KYC141-262245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
511 PM CDT WED MAY 26 2004

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 545 PM CDT

* AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER DOT...OR ABOUT 35 MILES SOUTHWEST OF
  BOWLING GREEN...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CORINTH AROUND 525 PM CDT

DAMAGING WINDS IN EXCESS OF 55 MPH ARE EXPECTED FROM THIS STORM. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY
FROM WINDOWS AND ANY DOWNED POWER LINES.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

LAT...LON 3687 8705 3666 8706 3667 8677 3682 8672

$$
DK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:00 PM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, May 26, 2:00 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT WED MAY 26 2004

SHORT TERM:
BAND OF HVY TSTMS MOVING ACROS SRN AND ERN PTNS OF FA NOW. STNRY FNTL
BNDRY LKLY TO REMAIN ALONG E-W LINE ACROSS NRN KY TNGHT AND THEN SHIFT
BACK NE SOME ON THU. WI GROUND ALRDY SATURDATED FROM TODAYS AND
RAINS OF PAST TWO DAYS...WILL KEEP FLASH FLOOD WATCH ACROSS FA
TNGHT. SOME CLEARING ACRS NWRN FA ALREADY WI ADDITIONAL TSTMS DVLPG
ACRS SRN IL...THIS COULD EASILY AFFECT FA LATER TONIGHT...SO CONT FFA
FOR TONIGHT.

UNFORTUNATELY...LATEST MODEL DATA POINTS TO ANOTHER ROUND OF STRONG
TSTMS ON THU INTO THUR NIGHT. WILL INCREASE POPS OF STORMS ON THU AFTN
AND NIGHT. TOO EARLY TO CONSIDER FLOOD WATCH FOR THUR.

REMAINDER OF FCST MORE OR LESS IN LINE WITH CURRENT FCST TRENDS SO
NOT MUCH CHGS MADE TO THE DAY THREE PERIOD.

EXTENDED (SATURDAY NIGHT THROUGH WEDNESDAY)...

A FRONT STATIONARY TO THE SOUTH OF CENTRAL KENTUCKY SATURDAY NIGHT
WILL MOVE TO THE NORTH SUNDAY/SUNDAY NIGHT. SCATTERED TO NUMEROUS
THUNDERSTORMS WILL CONTINUE OVER THE REGION SUNDAY WITH SHOWERS
BECOMING MORE SCATTERED AS THE WARM HUMID AIRMASS SPREADS OVER THE
AREA. SCATTERED STORMS WILL CONTINUE TO BE POSSIBLE INTO EARLY
WEDNESDAY AS A COLD FRONT PUSHES THROUGH. SHOWERS WILL DIMINISH
WEDNESDAY AND WEDNESDAY NIGHT. SPOTTY SHOWERS WILL LINGER BEHIND THE
FRONT. TEMPERATURES COOL BEHIND THE FRONT. -MBS

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
TSTM WATCH 293 FOR ALL BUT NWRN 1/4 OF FA TIL 7PM EDT TONIGHT
IN...FLOOD WATCH ALL ZONES THROUGH 4 AM THURSDAY MORNING.
KY...FLOOD WATCH ALL ZONES THROUGH 4 AM THURSDAY MORNING.

&&
Hazardous weather outlook, May 26, 12:15 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
115 PM EDT WED MAY 26 2004

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-270900-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY-
JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN-
WOODFORD KY-
INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN...
WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE...
RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN...
FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA...
BARDSTOWN...NEW ALBANY...JASPER AND CORYDON
115 PM EDT (1215 PM CDT) WED MAY 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A NEARLY STALLED FRONTAL BOUNDARY, COMBINED WITH A VERY MOIST AND
MODERATELY UNSTABLE AIRMASS, WILL PRODUCE PERIODS OF SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
PROLONGED PERIODS OF HEAVY RAINFALL ARE POSSIBLE, THEREFORE A FLOOD
WATCH CONTINUES. IN ADDITION, THERE IS A SLIGHT RISK OF SEVERE
STORMS THIS AFTERNOON AND EVENING ACROSS THE ENTIRE OUTLOOK AREA.
DAMAGING WIND GUSTS WILL BE THE PRIMARY THREAT WITH LARGE HAIL ALSO
A THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AN UNSETTLED PATTERN WILL REMAIN OVER THE AREA INTO THE UPCOMING
WEEKEND, RESULTING IN CONTINUED CHANCES FOR THUNDERSTORMS. A SLIGHT
RISK OF SEVERE STORMS IS FORECAST FOR THE OUTLOOK AREA ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

TRAINED SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO
RELAY REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER
SERVICE IN LOUISVILLE. EXAMPLES ARE DOWNED TREES OR STRUCTURAL DAMAGE
DUE TO HIGH WINDS, HAIL LARGER THAN DIME SIZE, AND FLOODING THAT IS
BLOCKING ROADWAYS.

KIRKPATRICK

In the hours before

Local storm report, May 26, 2:53 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
353 PM EDT WED MAY 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     LIBERTY                 37.32N 84.93W
05/26/2004                   CASEY              KY   LAW ENFORCEMENT

            TREES DOWN COUNTY WIDE. NUMEROUS ROADS BLOCKED.

&&

LD
Local storm report, May 26, 2:59 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
359 PM EDT WED MAY 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     CAMPBELLSVILLE          37.35N 85.35W
05/26/2004                   TAYLOR             KY   EMERGENCY MNGR

            ALUMINUM SIDING WAS BLOWN OFF A RESIDENCE.

0330 PM     TSTM WND DMG     RUSSELL SPRINGS         37.05N 85.08W
05/26/2004                   RUSSELL            KY   LAW ENFORCEMENT

            TREES AND POWER LINES WERE DOWNED IN THE WESTERN PART OF
            THE COUNTY.

&&

LD
Local storm report, May 26, 3:16 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
416 PM EDT WED MAY 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     KINGS MOUNTAIN          37.37N 84.70W
05/26/2004                   LINCOLN            KY   EMERGENCY MNGR

            MULTIPLE STRUCTURES WERE DAMAGED. TREES WERE DOWNED.

&&

LD
Local storm report, May 26, 3:58 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
458 PM EDT WED MAY 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND DMG     VERSAILLES              38.05N 84.73W
05/26/2004                   WOODFORD           KY   LAW ENFORCEMENT

            TREES WERE DOWNED ACROSS TWO ROADS IN THE SOUTHERN HALF
            OF THE COUNTY.

&&

LD
Local storm report, May 26, 4:00 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
500 PM EDT WED MAY 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0157 PM     HAIL             CUSTER                  37.73N 86.25W
05/26/2004  0.75 INCH        BRECKINRIDGE       KY   AMATEUR RADIO

0157 PM     FLASH FLOOD      IRVINGTON               37.88N 86.28W
05/26/2004                   BRECKINRIDGE       KY   AMATEUR RADIO

            FIVE TO SIX INCHES WERE OVER A ROAD IN THE TOWN OF
            IRVINGTON. TWO INCHES OF WATER WERE STANDING ON OTHER
            ROADS.

0205 PM     TSTM WND DMG     RADCLIFF                37.82N 85.94W
05/26/2004                   HARDIN             KY   LAW ENFORCEMENT

            TREES WERE DOWNED.

0205 PM     TSTM WND DMG     4 W SHEPHERDSVILLE      37.99N 85.79W
05/26/2004                   BULLITT            KY   LAW ENFORCEMENT

            TREES WERE DOWNED.

0205 PM     TSTM WND DMG     ELIZABETHTOWN           37.70N 85.87W
05/26/2004                   HARDIN             KY   LAW ENFORCEMENT

            TREES WERE DOWNED.

0220 PM     TSTM WND DMG     SHEPHERDSVILLE          37.99N 85.71W
05/26/2004                   BULLITT            KY   LAW ENFORCEMENT

            TREES DOWN SW AND SE SHEPERDSVILLE

0220 PM     TSTM WND DMG     ELIZABETHTOWN           37.70N 85.87W
05/26/2004                   HARDIN             KY   TRAINED SPOTTER

            POWER LINES AND TREES DOWN

0223 PM     TSTM WND DMG     COXS CREEK              37.90N 85.47W
05/26/2004                   NELSON             KY   AMATEUR RADIO

            TREES DOWN.

0225 PM     TSTM WND DMG     ELIZABETHTOWN           37.70N 85.87W
05/26/2004                   HARDIN             KY   TRAINED SPOTTER

            POWER LINES WERE DOWNED IN ELIZABETHTOWN.

0230 PM     HAIL             4 W SHEPHERDSVILLE      37.99N 85.71W
05/26/2004  0.75 INCH        BULLITT            KY   PUBLIC

            THE SPOTTER ALSO REPORTED A 65 MPH WIND GUST.

0230 PM     TSTM WND DMG     5 N HODGENVILLE         37.57N 85.74W
05/26/2004                   LARUE              KY   LAW ENFORCEMENT

            TREES DOWN NORTH OF CITY

0245 PM     FLASH FLOOD      GLENDALE                37.60N 85.92W
05/26/2004                   HARDIN             KY   LAW ENFORCEMENT

            HIGHWAYS 210 AND 61 NEAR THE LARUE COUNTY LINE WERE
            COVERED BY WATER AND CLOSED.

0255 PM     TSTM WND DMG     HARRODSBURG             37.77N 84.85W
05/26/2004                   MERCER             KY   LAW ENFORCEMENT

            THE ROOF WAS BLOW OFF A BARN. POWER LINES WERE DOWNED.

0258 PM     TSTM WND DMG     LEBANON                 37.57N 85.25W
05/26/2004                   MARION             KY   LAW ENFORCEMENT

            TREES DOWN

0300 PM     TSTM WND DMG     CAMPBELLSVILLE          37.35N 85.35W
05/26/2004                   TAYLOR             KY   LAW ENFORCEMENT

            TREES WERE DOWNED.

0300 PM     TSTM WND DMG     GREENSBURG              37.26N 85.50W
05/26/2004                   GREEN              KY   LAW ENFORCEMENT

            TREES AND POWER LINES WERE DOWNED.

0305 PM     TSTM WND DMG     CAMPBELLSVILLE          37.35N 85.35W
05/26/2004                   TAYLOR             KY   EMERGENCY MNGR

            ALUMINUM SIDING WAS BLOWN OFF A RESIDENCE.

0315 PM     TSTM WND DMG     WILMORE                 37.87N 84.66W
05/26/2004                   JESSAMINE          KY   LAW ENFORCEMENT

            TREES WERE DOWNED.

0318 PM     TSTM WND DMG     VERSAILLES              38.05N 84.73W
05/26/2004                   WOODFORD           KY   LAW ENFORCEMENT

            TREES WERE DOWNED ACROSS TWO ROADS IN THE SOUTHERN HALF
            OF THE COUNTY.

0320 PM     TSTM WND DMG     COLUMBIA                37.10N 85.31W
05/26/2004                   ADAIR              KY   LAW ENFORCEMENT

            TREES DOWN THROUGHOUT COUNTY

0320 PM     TSTM WND DMG     LIBERTY                 37.32N 84.93W
05/26/2004                   CASEY              KY   LAW ENFORCEMENT

            TREES DOWN COUNTY WIDE. NUMEROUS ROADS BLOCKED.

0320 PM     TSTM WND DMG     COLUMBIA                37.10N 85.31W
05/26/2004                   ADAIR              KY   LAW ENFORCEMENT

            TREES DOWN THROUGHOUT COUNTY

0320 PM     TSTM WND DMG     COLUMBIA                37.10N 85.31W
05/26/2004                   ADAIR              KY   LAW ENFORCEMENT

            TREES DOWN THROUGHOUT COUNTY

0330 PM     TSTM WND DMG     KINGS MOUNTAIN          37.37N 84.70W
05/26/2004                   LINCOLN            KY   EMERGENCY MNGR

            MULTIPLE STRUCTURES WERE DAMAGED. TREES WERE DOWNED.

0330 PM     TSTM WND DMG     RUSSELL SPRINGS         37.05N 85.08W
05/26/2004                   RUSSELL            KY   LAW ENFORCEMENT

            TREES AND POWER LINES WERE DOWNED IN THE WESTERN PART OF
            THE COUNTY.

&&

LD
Local storm report, May 26, 4:12 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
512 PM EDT WED MAY 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FLASH FLOOD      BOWLING GREEN           36.97N 86.44W
05/26/2004                   WARREN             KY   BROADCAST MEDIA

            SIXTH STREET AND STATE STREET WERE CLOSED DUE TO
            FLOODING. OTHER STREETS WERE FLOODED BUT NOT CLOSED.

&&

MRC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:09 PM CDTSevere Thunderstorm WarningLMKBreckinridge51 min
May 25, 7:31 PM CDTSevere Thunderstorm WarningLMKMeade29 min
May 25, 8:02 PM CDTSevere Thunderstorm WarningLMKHardin43 min
May 25, 8:07 PM CDTFlash Flood WarningLMKBreckinridge, Meade3 hr
May 25, 11:29 PM CDTSevere Thunderstorm WarningLMKGreen21 min
May 26, 12:21 PM CDTFlash Flood WarningLMKBreckinridge2 hr
May 26, 12:59 PM CDTSevere Thunderstorm WarningLMKBullitt, Hardin36 min
May 26, 1:07 PM CDTFlash Flood WarningLMKHardin83 min
May 26, 1:09 PM CDTSevere Thunderstorm WarningLMKLarue, Nelson36 min
May 26, 1:24 PM CDTSevere Thunderstorm WarningLMKMarion, Washington36 min
May 26, 1:37 PM CDTSevere Thunderstorm WarningLMKAnderson23 min
May 26, 1:38 PM CDTSevere Thunderstorm WarningLMKGreen, Taylor37 min
May 26, 1:41 PM CDTSevere Thunderstorm WarningLMKButler34 min
May 26, 1:44 PM CDTSevere Thunderstorm WarningLMKBoyle, Mercer31 min
May 26, 2:01 PM CDTSevere Thunderstorm WarningLMKJessamine, Woodford29 min
May 26, 2:12 PM CDTSevere Thunderstorm WarningLMKCasey, Lincoln33 min
May 26, 2:16 PM CDTSevere Thunderstorm WarningLMKGarrard, Madison34 min
May 26, 2:19 PM CDTSevere Thunderstorm WarningLMKAdair, Russell41 min
May 26, 2:47 PM CDTFlash Flood WarningLMKWarren103 min
May 26, 3:19 PM CDTFlash Flood WarningLMKBarren116 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.